Wednesday, 21 November 2012

Statins may cause blood glucose abnormalities, Chinese FDA warns


On November 20, the State Food and Drug Administration put an announcement on its official website to remind medical staff and patients to be cautious of statin -induced blood glucose abnormal adverse reactions and interactions with the HIV protease inhibitor.
Lipid lowering statins, include simvastatin, lovastatin , atorvastatin, rosuvastatin, atorvastatin, fluvastatin and pitavastatin. HIV protease inhibitors for antiviral treatment of HIV iinclude lopinavir, ritonavir, saquinavir, atazanavir and ritonavir, indinavir.
The SFDA says studies have found that statins can cause blood glucose abnormalities, manifested as elevated fasting glucose levels, glycated hemoglobin levels, new-onset diabetes, diabetes blood sugar control deteriorating. When statins are taken concurrently with HIV protease inhibitors, this may cause increased blood concentration of statins, increase the risk of serious adverse reactions, including rhabdomyolysis.
State Food and Drug Administration recommended that the patient's past medical history should be reviewed before commencing treatment with statins and close monitoring of medication blood sugar; patients with symptoms such as such as polyuria, polyphagia, fatigue suspected diabetes or blood sugar disorder-related symptoms should consult a physician immediately.

Read more:  China Medical Tribune

No comments:

Post a Comment

Add a comment